Pain Meds

Discussion in 'Fibromyalgia Main Forum' started by 2iggymom, Feb 11, 2006.

  1. 2iggymom

    2iggymom New Member

    I was just diagnosed with FM in Sept. I had Migraines for a couple of years before that. My GP prescribed Vicodin for the headaches, one or two at a time, and will not change or add to it because we just had a dr. lose his license at a headache clinic for prescribing to many narcotics. He also has me on Zelnorm 6 mg. for IBS,I don't think it does anything though. My Neurologist has me on Verapimil for the headaches, which is working very well. I am on Cymbalta 30 mg. a day, Xanax XR 1 mg. twice a day, Adderal 30 mg. 3 tabs twice a day. My OB/GYN has me on Premarin now down to .3 mg a day due to hysterectomy, my Rhumatologist has me on Lyrica 100 mg twice a day, difolenac sodium 75 mg. twice a day. I also have Darvocet 100/650 for pain from my Rhumatologist and Tramadol 1 to 2 tabs,whenever, I still have Phenegran from my Neurologist, and I take Flexeril at night. I NEVER SLEEP. I hate the night. I have tried Ambien and Lunesta and neither works.
    Oh yeah, last week I swelled up so bad that two doctors looked at me and sent me to the ER. They ran all kinds of tests and found NOTHING wrong. I could have led the Macy's Thanksgiving day parade. Does anyone know if something I am taking would do that? I looked awful, and am now on a diuretic. Does anyone know much about anything I am taking? Since I am pretty knew to this, but had chronic depression and IBS for 13 year before, I can use any advice. Has anyone else swollen up?
  2. shan1078

    shan1078 New Member

    I wonder if it could be the med's? Just a hunch. I know some medications when mixed can cause adverse reactions.

    You said that you swelled up real bad. Swelling and/or rash seem to be an adverse reaction listed on alot of medications (under when to call the Dr.)

    You may want to call a Dr. or pharmacist, and give them a list of your meds. They should be able to tell you if there could be any complications of taking the med's together.

    This is just a guess, I'm not a nurse or anything. I think it could also be an allergic reaction. I say this because I swelled up like a strawberry from taking Tylenol #3. On top of that, I itched all over!! Good luck, I hope you figure this out!

    Let me know if you do, I'm interested in what this could be.
    [This Message was Edited on 02/11/2006]
  3. shan1078

    shan1078 New Member

  4. JLH

    JLH New Member

    When you were swollen up so bad, did the docs in the ER say anything about congestive heart failure? Sometimes your lungs can sound fairly good, but through blood work, they can tell if you are starting into CHF.

    Since you never sleep well, maybe you should have a sleep study done.

    I used to stay all swollen up and then after my sleep study, it showed that I had obstructive sleep apnea which was what was causing my CHF.

    I now sleep with a CPAP machine and oxygen and no more swelling, unless my heart is acting up again.

    Hugs,
    Janet
  5. Pianowoman

    Pianowoman New Member

    I would echo some of what has been said. You are on a lot of meds and investigating interactions might be important.
    If you haven't had a sleep study, that might help to clarify what your sleep problem is. Many have found that once they get the sleep issues figured out, the pain is lessened.

    Good Luck
    Kathy.
  6. 2iggymom

    2iggymom New Member

    Thanks to you all for your replies. I have had a sleep study done and it came back with "poor sleep hygiene". My Rhu took me off the Lyrica and the swelling has gone down, she wasn't sure if that was it or not, but looks like it helped. My headaches have been so awful lately, I called her and asked for something different for pain. She said she doesn't feel comfortable at this time doing anything stronger. After 7 days of continuous pain, it was back to the ER for morphine = which helped for 2 days and it is back. I am so frustrated and so broke; we had to hold a garage sale last weekend to try and generate some cash to pay some bills. My husband left town again for a week, so being alone and feeling like this has me extremely depressed. I'm glad I found this msg. board.